MAUDE Adverse Event Report: HOLOGIC, INC BIOZORB; MARKER, RADIOGRAPHIC, IMPLANTABLE

HOLOGIC, INC BIOZORB; MARKER, RADIOGRAPHIC, IMPLANTABLE
Model Number F0231
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Scar Tissue (2060); Seroma (2069); Deformity/ Disfigurement (2360); Sleep Dysfunction (2517); Breast Discomfort/Pain (4504)
Date of Event 05/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient received a biozorb device implant on (b)(6) 2022.The patient reports injuries at and around the site of implantation, which include pain, infection, seroma, scar tissue, disfigurement, failure to reabsorb and sleep dysfunction.The patient also reports that medication and additional imaging has been required.Patient reported medications: amitriptyline, diclofenac, glucosamine, hydroxyzine, jardiance, letrozole, losartan, low dose aspirin, metformin, methocarbamol, omeprazole, potassium, simvastatin, solifenacin, vitamin c.No further information is currently available.
 
Additional Manufacturer Narrative
Hologic is submitting this report in accordance with 21.Cfr part 803.The submission is based upon the currently available information.The submission of this report does not represent a confirmation of device malfunction involving the hologic products in the event described.A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.Medwatch report: mw5170723.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported that a patient received a biozorb device implant on may 20th, 2022.The patient reports injuries at and around the site of implantation, which include pain, infection, seroma, scar tissue, disfigurement, failure to reabsorb and sleep dysfunction.The patient also reports that medication and additional imaging has been required.No further information is currently available.Investigation methods and findings: the sample was not returned to the post market quality laboratory for further investigation; therefore, the inspection according to the biozorb post market instructions was not able to be conducted for this complaint.Additionally, there was limited patient-related information provided for this event; consequently, a comprehensive investigation could not be conducted.The harms identified, based on clinical symptoms and hazardous situations, for this complaint are: - pain, serious (pain, sleep dysfunction, device palpability, failure to resorb).- infection, serious (infection).- scar tissue, minor (scar tissue / delayed wound healing).- seroma, serious (seroma).- physical asymmetry, serious (deformity).Cause/root cause: the described issue was investigated through a root cause analysis conducted under capa.The initial purpose of this capa was to evaluate the biozorb product for a root cause linking the product design to the reported complaint issues.The results of the root cause assessment did not find any direct link between the device and the reported complaint issues.Consequently, the implementation activities from capa were considered no longer applicable since hologic has ceased selling the biozorb product with no intention of returning it to market.In addition, capa is currently evaluating the biozorb product¿s entire dhf and is actively under remediation.Furthermore, a voluntary recall for the biozorb product was initiated on october 24, 2024.Conclusion: the reported issue could not be confirmed as no sample was returned for evaluation.The risk trending analysis does not increase the risk zone index.The potential root cause analysis was assessed under capa.Capa is currently evaluating the biozorb product¿s entire dhf and is actively under remediation.The risks associated with this event are further detailed and evaluated against the product and its hazard analysis within the health risk assessment biozorb, complaint evaluation.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: the dhr was reviewed for the corresponding lot however, no manufacturing issues or relevant risk factors related to the analyzed failure mode were identified or found to contribute to the failure.

Brand Name
BIOZORB
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22370991
Report Number1222780-2025-00351
Device Sequence Number18146784
Product Code NEU
UDI-Device Identifier15420045514034
UDI-Public(01)15420045514034(17)231208(10)21F21RAA
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K152070
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/08/2023
Device Model NumberF0231
Device Catalogue NumberF0231
Device Lot Number21F21RAA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite